MAUDE Adverse Event Report: NEUROPACE, INC. NEUROPACE RNS SYSTEM

NEUROPACE, INC. NEUROPACE RNS SYSTEM
Model Number RNS-320-K
Medical Device Problem Code Premature Discharge of Battery (1057)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/11/2020
Type of Reportable Event Malfunction
Event or Problem Description
The treating doctor reported that the patients rns device had reached an early end-of-life after 4.05 years.The device settings were not unusual and did not account for the rapid battery depletion.The device was replaced on (b)(6) 2024.Evaluation of the battery plot identified that the rns device's battery was in the bottom 5th percentile of battery voltage relative to battery discharge for most of its life.The cause is unable to be determined by this investigation.The device will be returned to neuropace for investigation of the actual device.
 
Additional Manufacturer Narrative
(b)(4).Pending return of the explanted device.
 
Additional Manufacturer Narrative
(b)(4).Investigation of the returned device.Interrogation data taken during the implant service life of this device strongly supports the hypothesis that the battery life was shorter than it should have been given the estimated battery capacity delivered based on interrogation data.Possible causes of an early battery depletion include an abnormally high therapy load (it was noted that the patient's programming included long burst duration), a circuit failure, or an underperforming battery.These possibilities were investigated and no root cause for this failure was able to be determined.
 
Event or Problem Description
Investigation results provided in h10.The treating doctor reported that the patients rns neurostimulator device had reached an early end-of-life (eol) after 4.05 years.The device settings were not unusual and did not account for the rapid battery depletion.The device was implanted on (b)(6) 2020 and replaced on (b)(6) 2024.Evaluation of the battery plot identified that the rns neurostimulator's battery was in the bottom 5th percentile of battery voltage relative to battery discharge for most of its life.The cause is unable to be determined by this investigation.The device will be returned to neuropace for investigation of the actual device.

Brand Name
NEUROPACE RNS SYSTEM
Common Device Name
NEUROPACE RNS SYSTEM
Manufacturer (Section D)
NEUROPACE, INC.
455 n. bernardo ave.
mountain view CA 94043
Manufacturer (Section G)
NEUROPACE, INC.
455 n. bernardo ave.
mountain view CA 94043
Manufacturer Contact
ramona gonis
455 n. bernardo ave.
mountain view, CA 94043
5108822607
MDR Report Key19658785
Report Number3004426659-2024-00044
Device Sequence Number17779503
Product Code PFN
UDI-Device Identifier00855547005267
UDI-Public010085554700526717201120
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P100026
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model NumberRNS-320-K
Device Catalogue Number1007694
Device Lot Number29548-1-1-1
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/04/2024
Supplement Date Received by Manufacturer01/10/2025
Initial Report FDA Received Date07/02/2024
Supplement Report FDA Received Date01/27/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;
Patient Age21 YR
Patient SexFemale